Approximation problems in the Lebesgue spaces with variable exponent. (English) Zbl 1395.46023

Authors’ abstract: In the variable exponent Lebesgue space, the \(r\)-th modulus of smoothness \((r=1,2,\ldots)\) is defined, and in this term, the direct and inverse theorems of approximation theory are proved. Moreover, the constructive characterization problems for some subclasses are discussed.


46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
41A10 Approximation by polynomials
Full Text: DOI


[1] Akgun, R., Trigonometric approximation of functions in generalized Lebesgue spaces with variable exponent, Ukrainian Math. J., 63, 1, 3-23 (2011) · Zbl 1246.42001
[2] Akgun, R., Polynomial approximation of functions in weighted Lebesgue and Smirnov spaces with nonstandard growth, Georgian Math. J., 18, 203-235 (2011) · Zbl 1218.30092
[3] Cruz-Uribe, D. V.; Fiorenza, A., Variable Lebesgue Spaces Foundation and Harmonic Analysis (2013), Birkhäuser · Zbl 1268.46002
[4] De Vore, R. A.; Lorentz, G. G., Constructive Approximation: Polynomials and Spline Approximation (1993), Springer-Verlag · Zbl 0797.41016
[5] Diening, L., Maximal function on generalized Lebesgue spaces \(L^{p(x)}\), Math. Inequal. Appl., 7, 2, 245-253 (2004) · Zbl 1071.42014
[6] Diening, L.; Harjulehto, P.; Hästö, P.; Růžiĉka, M., Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Math., vol. 2017 (2011), Springer-Verlag: Springer-Verlag Berlin · Zbl 1222.46002
[7] Ditzian, Z.; Totik, V., Moduli of Smoothness (1987), Springer-Verlag: Springer-Verlag New York · Zbl 0666.41001
[8] Draganov, B. R.; Ivanov, K. G., A generalized modulus of smoothness, Proc. Amer. Math. Soc., 142, 5, 1577-1590 (2014) · Zbl 1285.41003
[9] Guven, A.; Israfilov, D. M., Trigonometric approximation in generalized Lebesgue spaces \(L^{p(x)}\), J. Math. Inequal., 4, 2, 285-299 (2010) · Zbl 1216.41011
[10] Israfilov, D.; Kokilashvili, V.; Samko, S., Approximation in weighted Lebesgue and Smirnov spaces with variable exponents, Proc. A. Razmadze Math. Inst., 143, 25-35 (2007) · Zbl 1168.41310
[11] Israfilov, D. M.; Testici, A., Approximation in Smirnov classes with variable exponent, Complex Var. Elliptic Equ., 60, 9, 1243-1253 (2015) · Zbl 1325.30035
[12] Kasumov, M. G., On the basicity of Haar systems in the weighted variable exponent Lebesgue spaces, Vladikavkaz. Math. J., 16, 3, 38-46 (2014) · Zbl 1343.46027
[13] Orlicz, W., Über konjugierte Exponentenfolgen, Studia Math., 3, 200-212 (1931)
[14] Potapov, M. K.; Berisha, F. M., Approximation of classes of functions defined by a generalized \(k\)-th modulus of smoothness, East J. Approx., 4, 2, 217-241 (1998) · Zbl 0932.41006
[15] Růžiĉka, M., Elektrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Math., vol. 1748 (2000), Springer-Verlag: Springer-Verlag Berlin · Zbl 0968.76531
[16] Shakh-Emirov, T. N., On uniform boundedness of some families of integral convolution operators in weighted variable exponent Lebesgue spaces, Izv. Sarat. Univ., Nov. Ser., Ser. Mat. Meh. Inform., 14, 4, 422-427 (2014), part 1 · Zbl 1310.45011
[17] Sharapudinov, I. I., Some aspects of approximation theory in the spaces \(L^{p(x)}\), Anal. Math., 33, 2, 135-153 (2007) · Zbl 1135.41302
[18] Sharapudinov, I. I., Some Questions of Approximation Theory in the Lebesgue Spaces with Variable Exponent (2012), Vladikavkaz
[19] Sharapudinov, I. I., Approximation of functions in \(L_{2 \pi}^{p(x)}\) by trigonometric polynomials, Izv. RAN, Ser. Mat.. Izv. RAN, Ser. Mat., Izv. Math., 77, 2, 407-434 (2013), English transl. · Zbl 1270.42005
[20] Sharapudinov, I. I., On direct and inverse theorems of approximation theory in variable Lebesgue space and Sobolev spaces, Azerb. J. Math., 4, 1, 55-72 (2014) · Zbl 1301.42003
[21] Timan, A. F., Theory of Approximation of Functions of a Real Variable (1963), Macmillan: Macmillan New York · Zbl 0117.29001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.